From the United Kingdom:
A relative, who has type 2 diabetes and is treated with pills, checks his blood sugar regularly throughout the day, but then finds that it is high and feels accordingly. Some mild exercise does seem to help, but obviously he would not wish to undertake this if it were to cause problems. Is there a method, quick or otherwise, to bring the blood sugars back into the appropriate range? Your help would be most appreciated as no advice has been provided in this area, only for low levels.
It would help to have a bit more background information to answer the question. For patients with type 2 diabetes, exercise does help to bring down the levels. Avoidance of a snack later in the day may be appropriate if the levels are high. No easy method, in terms of a drug, is available. I would suggest that pattern management of high sugars is part of the reason to do blood sugar monitoring. If a pattern of high sugars persist, the patient and physician should do something to prevent this.
[Editor's comment: It appears that your relative is in need of a change in treatment plan, as Dr Lane has suggested. This may mean a change in meal plan, exercise, an increase in the dose of the pills, or the change/addition of another type of medication. Your relative should seek bring this to the attention of those caring for him so that appropriates adjustments can be made. SS]
Original posting 17 Sep 2003
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.